Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 186, NWS New Orleans, LA

July 19, 2021Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jul 19, 2021, 6:16 AM CDT for Tangipahoa Parish, Louisiana. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 6:16 AM CDT (11:16 UTC)
Expired
Jul 23, 2021, 8:50 AM CDT
In force
4 days
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Tangipahoa Parish, LA

The river

Written for the forecast point Tangipahoa River at Robert (ROBL1). The gauge peaked at 16.58 ft at Jul 22, 2021, 4:00 AM CDT.

actionminormoderate101507/1907/2007/2107/2207/2307/24
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

290 
WGUS44 KLIX 191116
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
616 AM CDT Mon Jul 19 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

For the Tangipahoa River...including Osyka, Kentwood, Amite, 
Robert...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC105-200530-
/O.NEW.KLIX.FL.W.0186.210719T1116Z-210722T0900Z/
/ROBL1.1.ER.210719T0740Z.210721T0000Z.210722T0300Z.NO/
616 AM CDT Mon Jul 19 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Tangipahoa River Near Robert.
* From this morning to early Thursday morning.
* At 5:30 AM CDT Monday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:30 AM CDT Monday was 15.1 feet.
* Forecast...The river is expected to rise to a crest of 16.0 feet 
  tomorrow evening. It will then fall below flood stage late 
  Wednesday evening.
* Impact...At 16.0 feet, Minor flooding near the river with beach 
  areas under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

TE
9 follow-up statements
407 
WGUS84 KLIX 191449
FLSLIX

Flood Statement
National Weather Service New Orleans LA
949 AM CDT Mon Jul 19 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

For the Tangipahoa River...including Osyka, Kentwood, Amite, 
Robert...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC105-200900-
/O.CON.KLIX.FL.W.0186.000000T0000Z-210722T0900Z/
/ROBL1.1.ER.210719T0740Z.210721T0000Z.210722T0300Z.NO/
949 AM CDT Mon Jul 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until early Thursday morning.
* At 8:30 AM CDT Monday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:30 AM CDT Monday was 15.2 feet.
* Forecast...The river is expected to rise to a crest of 16.0 feet 
  tomorrow evening. It will then fall below flood stage late 
  Wednesday evening.
* Impact...At 16.0 feet, Minor flooding near the river with beach 
  areas under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

CAB
362 
WGUS84 KLIX 200017
FLSLIX

Flood Statement
National Weather Service New Orleans LA
717 PM CDT Mon Jul 19 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

For the Tangipahoa River...including Robert...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC105-201830-
/O.EXT.KLIX.FL.W.0186.000000T0000Z-210723T0000Z/
/ROBL1.1.ER.210719T0740Z.210721T1200Z.210722T1800Z.NO/
717 PM CDT Mon Jul 19 2021

...The Flood Warning is now in effect until Thursday evening...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until Thursday evening.
* At 6:30 PM CDT Monday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.0 feet 
  by Wednesday morning. It is than expected to fall below flood 
  stage on Thursday afternoon.
* Impact...At 16.0 feet, Minor flooding near the river with beach 
  areas under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

KO
080 
WGUS84 KLIX 201454
FLSLIX

Flood Statement
National Weather Service New Orleans LA
954 AM CDT Tue Jul 20 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

For the Tangipahoa River...including Osyka, Kentwood, Amite, 
Robert...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC105-210900-
/O.EXT.KLIX.FL.W.0186.000000T0000Z-210725T0000Z/
/ROBL1.1.ER.210719T0740Z.210722T0000Z.210724T1800Z.NO/
954 AM CDT Tue Jul 20 2021

...The Flood Warning is now in effect until Saturday evening...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until Saturday evening.
* At 8:30 AM CDT Tuesday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:30 AM CDT Tuesday was 15.2 feet.
* Forecast...The river is expected to rise to a crest of 16.5 feet 
  tomorrow evening. It will then fall below flood stage early 
  Saturday afternoon.
* Impact...At 16.0 feet, Minor flooding near the river with beach 
  areas under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

CAB
062 
WGUS84 KLIX 210044
FLSLIX

Flood Statement
National Weather Service New Orleans LA
744 PM CDT Tue Jul 20 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

For the Tangipahoa River...including Robert...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC105-211845-
/O.CON.KLIX.FL.W.0186.000000T0000Z-210725T0000Z/
/ROBL1.1.ER.210719T0740Z.210722T0000Z.210724T1800Z.NO/
744 PM CDT Tue Jul 20 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until Saturday evening.
* At 6:30 PM CDT Tuesday the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.5 feet 
  tomorrow evening. It then expected to fall below flood stage early 
  Saturday afternoon.
* Impact...At 16.0 feet, Minor flooding near the river with beach 
  areas under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

KO
715 
WGUS84 KLIX 211533
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1033 AM CDT Wed Jul 21 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

For the Tangipahoa River...including Robert...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued this evening.

&&


LAC105-220945-
/O.CON.KLIX.FL.W.0186.000000T0000Z-210725T0000Z/
/ROBL1.1.ER.210719T0740Z.210722T0000Z.210724T1800Z.NO/
1033 AM CDT Wed Jul 21 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until Saturday evening.
* At 9:30 AM CDT Wednesday the stage was 16.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.5 feet 
  this evening. It will then fall below flood stage early Saturday 
  afternoon.
* Impact...At 16.0 feet, Minor flooding near the river with beach 
  areas under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$
893 
WGUS84 KLIX 220109
FLSLIX

Flood Statement
National Weather Service New Orleans LA
809 PM CDT Wed Jul 21 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC105-221915-
/O.CON.KLIX.FL.W.0186.000000T0000Z-210725T0000Z/
/ROBL1.1.ER.210719T0740Z.210722T0600Z.210724T1800Z.NO/
809 PM CDT Wed Jul 21 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until Saturday evening.
* At 7:30 PM CDT Wednesday the stage was 16.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.5 feet 
  just after midnight tonight. It will then fall below flood stage 
  early Saturday afternoon.
* Impact...At 16.0 feet, Minor flooding near the river with beach 
  areas under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

BL
750 
WGUS84 KLIX 221452
FLSLIX

Flood Statement
National Weather Service New Orleans LA
952 AM CDT Thu Jul 22 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Tchefuncte River Above U.S. Highway 190 Near Covington affecting 
  St. Tammany Parish.

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Falaya River At Boston St in Covington affecting St. 
  Tammany Parish.

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

For the Tangipahoa River...including Osyka, Kentwood, Amite, 
Robert...Minor flooding is forecast.
For the Tchefuncte River...including Folsom, U.S. Highway 190 Near 
Covington...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-221600-
/O.CAN.KLIX.FL.W.0188.000000T0000Z-210722T1452Z/
/CVEL1.1.ER.210721T0017Z.210721T1930Z.000000T0000Z.NO/
952 AM CDT Thu Jul 22 2021

...The Flood Warning for the Bogue Falaya River At Boston St in 
Covington has been cancelled...

The Flood Warning is cancelled for
  the Bogue Falaya River At Boston St in Covington.
* At 9:30 AM CDT Thursday the stage was 4.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river is expected to fall to 2.3 feet Tuesday 
  morning.


&&

LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004

$$

LAC103-230900-
/O.EXT.KLIX.FL.W.0189.000000T0000Z-210723T2300Z/
/CUSL1.1.ER.210721T1827Z.210722T1800Z.210723T1700Z.NO/
952 AM CDT Thu Jul 22 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Tchefuncte River Above U.S. Highway 190 Near Covington.
* Until tomorrow evening.
* At 9:30 AM CDT Thursday the stage was 21.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:30 AM CDT this morning was 21.3 feet.
* Forecast...The river is expected to rise to a crest of 21.5 feet 
  this afternoon. It will then fall below flood stage early tomorrow 
  afternoon.
* Impact...At 22.0 feet, Tchefuncte River camp grounds will be under 
  a few inches of water. The Goodbee community is threatened with 
  flooding. Water will invade Camp Tchefuncte's parking lot. 
  Vehicles must be removed to higher ground.


&&

LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016

$$

LAC105-230900-
/O.EXT.KLIX.FL.W.0186.000000T0000Z-210724T1400Z/
/ROBL1.1.ER.210719T0740Z.210722T1000Z.210724T0800Z.NO/
952 AM CDT Thu Jul 22 2021

...The Flood Warning is now in effect until late Saturday morning...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until late Saturday morning.
* At 8:30 AM CDT Thursday the stage was 16.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:30 AM CDT Thursday was 16.6 feet.
* Forecast...The river is expected to fall below flood stage early 
  Saturday morning and continue falling to 12.3 feet Tuesday morning.
* Impact...At 17.0 feet, Low places along Highway 22 south of Robert 
  will be under water. Water will approach the entrance of Hidden 
  Oaks Campground. Trailers at the camp ground will be unable to be 
  moved out when the river reaches 18 feet.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

CAB
868 
WGUS84 KLIX 230014
FLSLIX

Flood Statement
National Weather Service New Orleans LA
714 PM CDT Thu Jul 22 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

For the Tangipahoa River...including Robert...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC105-231815-
/O.EXT.KLIX.FL.W.0186.000000T0000Z-210724T0600Z/
/ROBL1.1.ER.210719T0740Z.210722T1000Z.210724T0000Z.NO/
714 PM CDT Thu Jul 22 2021

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until early Saturday morning.
* At 6:30 PM CDT Thursday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and is expected to fall below 
  flood stage late tomorrow evening.
* Impact...At 16.0 feet, Minor flooding near the river with beach 
  areas under water.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

KO
694 
WGUS84 KLIX 231350
FLSLIX

Flood Statement
National Weather Service New Orleans LA
850 AM CDT Fri Jul 23 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

LAC105-231500-
/O.CAN.KLIX.FL.W.0186.000000T0000Z-210723T1350Z/
/ROBL1.1.ER.210719T0740Z.210722T1000Z.210723T0838Z.NO/
850 AM CDT Fri Jul 23 2021

...The Flood Warning for the Tangipahoa River Near Robert has been 
cancelled...

The Flood Warning is cancelled for
  the Tangipahoa River Near Robert.
* At 7:30 AM CDT Friday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 7.0 feet Wednesday 
  morning.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

PG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 19, 3:52 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 19, 3:52 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
352 AM CDT Mon Jul 19 2021

.SHORT TERM (Today through Wednesday)...
The seemingly never-ending wet period continues. The upper level
pattern isn't particularly normal for the middle of the summer. A
deep, slow moving trough extends from Vermont down to almost
Louisiana. A frontal boundary associated with the trough may make it
to I-20, but thats about it. Regardless, this trough over the
general region means absolutely no inhibition to stop numerous
showers and thunderstorms from developing. Looking at model PW's,
they look to jump up from 2" yesterday to 2.3-2.4" today. That'll
give those numerous storms today the potential to produce very heavy
rainfall rates. With a similar environment last week, we saw hourly
rainfall rates of 2-4" in an hour and isolated areas of 6+ inches.
Expect that today. Where it falls will determine if flash flooding
occurs. What makes this environment different from say this past
weekend, is its not diurnally driven. Even though the sun sets,
we'll probably still have waves of convection passing across the CWA
tonight. It'll roll into Tuesday with a yet another day of near 100%
coverage like today.

The trough will finally start to slowly shift east on Wednesday.
While appreciable changes locally will be hard to see, will probably
start to see small drop in coverage and lower high-end rainfall
totals for the day.

MEFFER
&&

.LONG TERM (Thursday through next Weekend)...
Thursday and Friday still looks to be wet as PWs still hitting
around to 2 inch mark, but the upper level trough that has been
parked over the eastern part of the US should finally move as the
ridge to our west in the central CONUS begins to build in.
Saturday and Sunday we will have weak high pressure build in along
with a little less moisture which should help cut down on the PoPs a
bit. Unfortunately, the slightly drier pattern would mean our
temperatures will likely get into the 90s with dew points around the
70s, which will bring heat indices into the 100s easily. The ridging
over the central CONUS continues to amplify but still expecting
diurnally driven thunderstorms through the whole period, just not to
the extent that we have been stuck in for the past couple of weeks.

BL
&&

.AVIATION...
VFR to MVFR conditions are expected the rest of this early morning
with ceilings bouncing from clear to 2kft decks. Isolated showers
with substantially increase in coverage  Temporary drops into
MVFR/IFR are possible for any terminal impacted by any showers and
thunderstorms throughout the day.

&&

.MARINE...
High pressure is currently building in across the Gulf of Mexico
from the east. That ridge is centered in the western Atlantic. It's
far enough away that the local pressure gradient is fairly weak but
strong enough to keep flow consistent. Expect mostly 5 to 10 knot
winds with seas 2 feet or less. A boundary will approach from the
north early this week but not make it to the coastal waters. As it
dissipates, a new surface ridge will develop in the eastern Gulf and
slowly track across the coastal waters. That will break down the
local wind field and bring seas to not more than a light chop at
best.

MEFFER
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  71  84  71 / 100  90  90  40
BTR  89  73  86  73 / 100  90 100  50
ASD  89  74  86  74 /  90  90 100  60
MSY  90  78  87  77 /  90  90  90  70
GPT  88  74  86  75 /  80  90  90  70
PQL  88  74  86  75 /  80  80  90  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:48 AM CDTRiver Flood WarningLIXSaint Tammany13 days
Jul 19, 12:39 PM CDTSpecial Marine WarningLIX40 min
Jul 19, 2:11 PM CDTSpecial Weather StatementLIXTangipahoa34 min
Jul 19, 2:46 PM CDTSevere Thunderstorm WarningLIXWashington24 min
Jul 19, 3:38 PM CDTSpecial Weather StatementLIXPointe Coupee52 min

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.